Alert archive / Oklahoma / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS Norman, OK
NWS Norman, OK issued this areal flood warning at May 20, 2019, 10:14 PM CDT for Custer County, Kiowa County, Washita County, Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 10:14 PM CDT (03:14 UTC)
- Expired
- May 21, 2019, 7:15 AM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, OK, Kiowa County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 10.8
- Supercell composite
- 43.6
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this areal flood warning went out at May 20, 7:24 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 20, 7:24 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Norman OK Issued by National Weather Service Austin/San Antonio TX 724 PM CDT Mon May 20 2019 .DISCUSSION... 00Z Aviation forecast discussion below. && .AVIATION... Convectively modified surface boundary was south of a PNC-CSM line at 00Z. Numerous SHRAs and TSTMs ongoing along and north of the boundary, and will continue impacting PNC and CSM over the next couple of hours. The boundary may continue slightly southward into the OKC metro area through the early evening, before slowing and potentially moving back to the north as the low level jet increases. This could allow for TSTMs to impact OKC 02Z-06Z.\ The environmental conditions are very favorable for all modes of severe storms near and south of the boundary, with wind gusts in excess of 50kts and large hail possible. CSM recently reported a 67kt wind gust. A second wave of severe thunderstorms initiating through the evening across Northwest Texas and the Texas Panhandle will move eastward overnight. These storms are expected to form into a squall line, impacting terminals from west to east 06Z-10Z. SHRAs and TSTMs are forecast to exit east of the terminals roughly between 10Z-14Z. Runyen/Pashos && .PREV DISCUSSION... /issued by National Weather Service Norman 244 PM CDT Mon May 20 2019/ Widespread and significant severe weather is beginning across the forecast area. These storms are working with an environment of high shear and high instability which will promote the initation and maintenance of long lived supercells. Extremely large hail, damaging wind, and tornadoes are expected with these supercells. In addition these threats and with precipitable water that is in the 75th percentile, heavy rainfall and widespread flooding is also anticipated. A second wave of supercells and severe thunderstorms are expected to initiate later this evening over northwest Texas and the Texas panhandle and move eastward. As these move into Oklahoma and Western North Texas, the storms are expected to undergo upscale development and form a squall line. Large hail, damaging winds, and flooding rainfall are expected with this line of storms. Due to the high shear and the enhancement from the lower level jet, QLCS tornadoes are possible with this squall line. Storms are expected to exit the area Tuesday morning, with a reprieve until Wednesday. Enhanced lower level moisture advection along with the movement of a strong upper level cyclone into the Arizona/Utah will result in a chance of precipitation in central and northwest Oklahoma throughout the next of the week. Zwink && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 63 75 59 / 60 80 50 0 Hobart OK 77 60 75 56 / 70 80 10 0 Wichita Falls TX 83 64 78 61 / 60 80 30 0 Gage OK 65 56 74 51 / 80 80 10 0 Ponca City OK 67 64 74 59 / 90 90 60 0 Durant OK 82 65 77 62 / 60 40 80 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>048-050>052. TX...Flood Watch through Tuesday afternoon for TXZ083>090. && 99/99/99
Hazardous weather outlook, May 20, 7:51 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 751 PM CDT Mon May 20 2019 OKZ004>048-050>052-TXZ083>090-220100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 751 PM CDT Mon May 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Large hail up to the size of golf balls, damaging wind gusts up to 80 mph, and tornadoes will remain possible tonight. The greatest risk for tornadoes will be along and just west of I-44 from central and southwest Oklahoma, to western north Texas until 2 AM. Late tonight, a line of thunderstorms with a continued threat of damaging winds and tornadoes will move through the entire area. .Flooding and Heavy Rainfall... Life threatening flooding and flash flooding remains likely through the overnight hours. The risk will be particularly high across central and north central Oklahoma where some areas will receive more than 5 inches of rainfall. A flood watch remains in effect until Tuesday afternoon. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the entire area should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... After Tuesday, thunderstorms remain in the forecast into the weekend with a continued risk for severe thunderstorms, especially on Thursday. .Flooding and Heavy Rainfall... After Tuesday, the risk for heavy rainfall and flooding will continue with periods of showers and thunderstorms expected through the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 20, 8:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD CORDELL 35.30N 98.98W
05/20/2019 WASHITA OK LAW ENFORCEMENT
SEVERAL ROADWAYS BEING CLOSED DUE TO FLASH FLOODING,
INCLUDING HWY 183 AND MARKET.
&&
TLINDLEYLocal storm report, May 20, 9:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 2 W CARNEGIE 35.11N 98.64W
05/20/2019 E1.00 INCH KIOWA OK EMERGENCY MNGR
&&
JPLocal storm report, May 20, 9:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD 2 WNW PARKLAND 35.85N 96.88W
05/20/2019 LINCOLN OK EMERGENCY MNGR
HWY 18 UNDERWATER IN MULTIPLE SPOTS.
&&
JPSpecial weather statement, May 20, 9:43 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
943 PM CDT Mon May 20 2019
OKZ017-023-024-027-035-038-210315-
Grady OK-Kiowa OK-Canadian OK-Caddo OK-Comanche OK-Blaine OK-
943 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southeastern
Kiowa...Canadian...Caddo...northern Comanche and south central Blaine
Counties Until 1015 PM CDT...
AT 941 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Calumet to near Fort Sill, moving northeast at
55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Northwestern Lawton, El Reno, Anadarko, Piedmont, Hinton, Cache,
Elgin, Carnegie, Union City, Minco, Apache, Geary, Fletcher, Cyril,
Sterling, Binger, Fort Cobb, Verden, Calumet and Cement.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9864 3510 9862 3517 9862 3563 9841
3573 9789 3573 9778 3465 9822 3459 9891
TIME...MOT...LOC 0241Z 225DEG 48KT 3557 9821 3468 9866
MahaleLocal storm report, May 20, 9:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 3 NNW FORT COBB RESERVO 35.24N 98.50W
05/20/2019 M57 MPH CADDO OK TRAINED SPOTTER
&&
JPSpecial weather statement, May 20, 10:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1012 PM CDT Mon May 20 2019
TXZ087-210345-
Knox TX-
1012 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR Knox County Until 1045 PM CDT...
AT 1011 PM CDT, a strong thunderstorm was located near Knox City,
moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 9999 3345 9999 3378 9989 3374 9948
3370 9947 3340 9965
TIME...MOT...LOC 0311Z 223DEG 42KT 3345 9983
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Harmon | 41 min |
| May 20, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 38 min |
| May 20, 7:15 PM CDT | Flash Flood Warning | OUN | Custer, Kiowa, Washita | 3 hr |
| May 20, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 26 min |
| May 20, 7:23 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Logan and 1 more | 3 hr |
| May 20, 7:35 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| May 20, 7:44 PM CDT | Areal Flood Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more | 6 hr |
| May 20, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 45 min |
| May 20, 7:53 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more | 3 hr |
| May 20, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 21 min |
| May 20, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 28 min |
| May 20, 8:10 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
| May 20, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 38 min |
| May 20, 8:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 51 min |
| May 20, 8:31 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 20, 8:48 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 5 hr |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| May 20, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 40 min |
| May 20, 9:02 PM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 20, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 20, 9:43 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche | 32 min |
| May 20, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 42 min |
| May 20, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| May 20, 10:06 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble, Payne | 114 min |
| May 20, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 38 min |
| May 20, 10:34 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| May 20, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 45 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Garvin, Grady, McClain and 1 more | 52 min |
| May 20, 10:58 PM CDT | Flash Flood Warning | OUN | Canadian | 10 hr |
| May 20, 10:59 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| May 20, 11:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| May 20, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| May 20, 11:29 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Oklahoma | 31 min |
| May 20, 11:30 PM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 4 hr |
| May 20, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 37 min |
| May 21, 12:07 AM CDT | Areal Flood Warning | OUN | Garfield, Logan, Noble, Payne | 9 hr |
| May 21, 1:00 AM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 21, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 21, 1:22 AM CDT | Flash Flood Warning | OUN | Caddo | 4 hr |
| May 21, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 47 min |
| May 21, 1:55 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| May 21, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Jefferson, Stephens | 48 min |
| May 21, 2:31 AM CDT | Special Weather Statement | OUN | Logan | 29 min |
| May 21, 3:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| May 21, 3:17 AM CDT | Flash Flood Warning | OUN | Noble, Payne | 4 hr |
| May 21, 3:25 AM CDT | Areal Flood Warning | OUN | Cleveland, Oklahoma | 5 hr |
| May 21, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 43 min |
| May 21, 4:08 AM CDT | Tornado Warning | OUN | Cleveland | 14 min |
| May 21, 4:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 51 min |
| May 21, 4:26 AM CDT | Tornado Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 34 min |
| May 21, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 45 min |
| May 21, 4:52 AM CDT | Tornado Warning | OUN | Lincoln | 23 min |
| May 21, 4:54 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| May 21, 5:00 AM CDT | Areal Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| May 21, 5:37 AM CDT | Special Weather Statement | OUN | Pontotoc | 23 min |
| May 21, 5:41 AM CDT | Areal Flood Warning | OUN | Caddo, Canadian, Kingfisher | 3 hr |
| May 21, 5:58 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| May 21, 6:15 AM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Love, Marshall | 30 min |
| May 21, 6:22 AM CDT | Tornado Warning | OUN | Hughes | 53 min |
| May 21, 6:34 AM CDT | Areal Flood Warning | OUN | Cleveland, Pottawatomie | 6 hr |
| May 21, 6:38 AM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 37 min |
| May 21, 6:46 AM CDT | Tornado Warning | OUN | Bryan | 29 min |
| May 21, 6:52 AM CDT | Tornado Warning | OUN | Coal, Hughes | 45 min |
| May 21, 6:54 AM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 36 min |
| May 21, 7:05 AM CDT | Tornado Warning | OUN | Atoka, Bryan | 40 min |
| May 21, 7:24 AM CDT | Tornado Warning | OUN | Atoka, Coal | 24 min |
| May 21, 7:39 AM CDT | Tornado Warning | OUN | Atoka | 27 min |
| May 21, 7:50 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble, Payne | 6 hr |
| May 21, 7:56 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher, Logan and 1 more | 6 hr |
| May 21, 8:10 AM CDT | Areal Flood Warning | OUN | Lincoln | 4 hr |
| May 21, 9:40 AM CDT | River Flood Warning | OUN | Oklahoma | 48 hr |
| May 21, 9:50 AM CDT | River Flood Warning | OUN | Custer, Washita | 40 hr |
| May 21, 10:43 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Comanche, Cotton, Custer and 13 more | 8 hr |
| May 21, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| May 21, 11:59 AM CDT | Areal Flood Warning | OUN | Lincoln | 9 hr |
| May 21, 1:29 PM CDT | Areal Flood Warning | OUN | Canadian, Garfield, Grant, Kay, Kingfisher, Logan and 3 more | 12 hr |
| May 21, 3:19 PM CDT | Special Weather Statement | OUN | Woods | 26 min |
| May 21, 3:39 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 51 min |
Nearby
Areal Flood Warnings in Oklahoma, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.